Non-Euclidean symmetries of first-order optical systems



Downloads per month over past year

Monzón Serrano, Juan José and Montesinos Amilibia, José María and Sánchez Soto, Luis Lorenzo (2020) Non-Euclidean symmetries of first-order optical systems. Journal of the Optical Society of America, 37 (2). pp. 225-230. ISSN 0030-3941

[thumbnail of Monzón_josaa-37-2-225.pdf] PDF
Restringido a Repository staff only


Official URL:


We revisit the basic aspects of first-order optical systems from a geometrical viewpoint. In the paraxial regime, there is a wide family of beams for which the action of these systems can be represented as a Möbius transformation. We examine this action from the perspective of non-Euclidean hyperbolic geometry and resort to the isometric-circle method to decompose it as a reflection followed by an inversion in a circle. We elucidate the physical meaning of these geometrical operations for basic elements, such as free propagation and thin lenses, and link them with physical parameters of the system.

Item Type:Article
Additional Information:

Received 23 September 2019; revised 1 December 2019; accepted 6 December 2019; posted 6 December 2019 (Doc. ID 378661); published 10 January 2020

Uncontrolled Keywords:Geometric optics; Ligth beams; Light fields; Optocal systems; Paraxial wave; Coherence
Subjects:Sciences > Physics > Optics
Medical sciences > Optics > Geometrical and instumental optics
ID Code:59798
Deposited On:04 Apr 2020 17:53
Last Modified:06 Apr 2020 10:30

Origin of downloads

Repository Staff Only: item control page